Hi guys! I need help, I am a 31 years female 5"4 height. I dont understand why the scale doesnt show even ONE POUND LOSS! some history - I at the age of 18 reached 180 lbs, did weight watchers and lost 50 lbs in one year...was able to maintain it as well. With further more workouts and right eating I got down to 125 lbs (which was unhealthy as I had to take extreme wokrout and diet measures) I slowly reached my "right" weight 135...with a leg injury and no workout for gained 15 lbs to150lbs ..which i got rid of easily by follwoing same wokrout eat healthy etc! Then at the age of 27 I started getting anxiety attacks, I lost 10 lbs in a month, and became very weak. I was put on a med SSRI, antidepresant Lexapro 20 mg....and it began...from 125 -> 130 -> 135 ->140->145->150....and all this time i have been working out normally...not too intense...last yr i got a personal trainer and no results! A key thing to add - I have been tappering off my med and now I am at 4mg/day...this has taken 2 years! So overall i have been on this med for 3 1/2 years and going. I just dont understand what I need to do...I eat 1300 calories/day do 60 mins cardio and 15 mins strenth training with arms one day abs 4 times a week etc....no effort of mine has shown a 1 lb decrease...not one! Even if I dont workout, I am just a healthy eater...I see people around me eating stuff that I cant imagine to! I really dont know what I should do. There is no thyroid or hormone issues, i got the tests done. Does anyone know if this is purely med side effects? If I was to get pregnant, i would easily gain some more weight as one does..
I really need help, feedback, opinions, thoughts...I dont think I will ever stop working out...ever as it makes me feel less guilty abt eating...helps my anxiety etc plus i am hopeful to loose
Please someone guide me what i should be doing, i dont want to be like this and get preg and be even bigger and frustated :(
Well, as far as the medication, there are a couple ways to check to see if it's the problem. The first is to look it up online and see if weight gain is a side effect, and the second is to figure out if this weight problem started right after you started taking the medication.
Here is my advice, and I will be getting slammed for it, probably some hate mail as well, but oh well. I am not a doctor, and of course, before following my advice, if you did, you always consult a doctor and do everything the safe way.
I would let my doctor know that I would like to try dealing with the anxiety without the medication. See if he can make a safe taper plan so that you can stop taking the medication. If this is NOT a possibility, then see if you can switch to one that does not cause you to gain weight and make it so that it don't come off regardless of what you do.
If you were to stop the medication, there are ways to control anxiety. Only a small percentage of people CANNOT control their panic without medications, You COULD be one, however, most people are able to control it and not have to take one pill.
Medication for anxiety is the fast fix, which I am not judging or knocking. I am just saying that through natural, ways and therapy if needed, it's very very possible for you to stop the medications (only with a doctors approval and techniques) and return to a weight you desire.
Regardless of what you do, I am going to copy/paste some really effective tips/techniques for panic/anxiety attacks.
For the record, I DO NOT ADVISE OR SUGGEST IN ANY WAY THAT YOU STOP TAKING THE MEDICATION WITHOUT A DOCTORS APPROVAL AND TREATMENT FIRST.
Please keep us posted.
Ok, there are pre panic tips and full panic tips.
Let's start with the pre panic tips.
A rubber band around the wrist can help if you use it before the anxiety turns into an anxiety attack. As soon as you start to feel weird you snap the rubber band onto your wrist. For some people, this can "snap" (pun intended) them out of going into the anxiety or panic attack.
When you start to feel the anxiety coming on, think of the most odd thoughts you possibly can. Wonder what a star would look like if it were really a circle in disquise.......how many cattapilars would it take to reach from the earth to saturn if they were drinking caffine. Distracting your thoughts with such bizaare thinking will redirect your mind from getting worse.
Sit down on a bench or chair, put your head between your legs, and force yourself to breathe in deeply, and breathe out deeply. It's when the breathing gets to short and quick that the panic gets worse. At first you might feel like you can't do it, but with practice, you can.
If you wear correctional glasses, take them off. For some reason sight plays into some peoples anxiety problems.
Ok, now for when you are in an actual panic attack.
Cold water on the face, forehead, neck, and wrists can help calm the anxiety or panic down. If it's cold enough, it's kind of like shocking you out of the attack.
To add to the cold water technique, if you are in full blown panic attack, find ice as soon as you can, put it into some kind of rag or cloth, wet it, and rub it all over your head, face, neck, and behind your ears. Again, the cold shocks the mind out of the anxiety.
Here are some tips to prevent the anxiety and or panic attacks.
Stay away from caffine, as a rule, it is the MAIN reason people suffer from anxiety disorder and panic disorder.
Surround yourself with comedy whenever you start to feel off. Laughter is another technique that can fool the brain into concentrating somewhere else.
Keep a herbal tea you made handy when you are out and about. If you want, as long as you make sure it is safe for you, I will send you some "calm down" recipies that are 100% natural and legal.
Also, there are disposable instant cold packs you can buy from 99 cent stores to use for the cold, this makes it easy to find relief when driving, at work, or some other place a sink is not always available.
Thanks for your input! Dont worry I wont quit the med abruptly, like I mentioned before, I have come a long way from 20 mgs to 4 mgs right now but in a course of 2+ years. And the choice of swicthing the med was there but I never did it as I was happy with the results. As for whether Lexparo is notorius for causing weight gain - YES! one google search and yes it is clear...but why can I loose? the problem is not that I have gained, the part I struggle with is why cant I loose? Its very frustating, its a never ending battle.
Because this medication causes weight gain, it's because you exercise it never goes up and you can't lose it. If you didn't exercise and eat right, you would most likely just keep gaining. Basically, your keeping your weight at bay by doing everything your doing.
Thinking of changing the medication, or even better if it works, stopping the medication and controlling the anxiety naturally would be the way to go. If you are one of those rare people that absolutely NEED medication, you will know it once you give a serious effort to do it naturally and can go back on it, just maybe one that is not so bad with weight gain.
Yea makes sense....if I wasnt to control I would probably be much heavier! how sad it is to knw that the docs preach "no weight gain" symptom while I am a classic example and so are many hundreds of threads I found here! I just hope I can tapper this off and get bk to my normal weighin self. thx!
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST